Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Jan 19, 2023, 9:22 AM CST for 38 counties in Tennessee. It took effect at Jan 19, 2023, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2023, 9:22 AM CST (15:22 UTC)
- In effect from
- Jan 19, 2023, 12:00 PM CST
- Expired
- Jan 19, 2023, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475 WWUS74 KOHX 191522 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 922 AM CST Thu Jan 19 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-200000- /O.NEW.KOHX.WI.Y.0002.230119T1800Z-230120T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 922 AM CST Thu Jan 19 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 19, 5:27 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jan 19, 5:27 AM CST, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Nashville TN 527 AM CST Thu Jan 19 2023 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 255 AM CST Thu Jan 19 2023 The "severe line" that came through tonight was more of a gradient wind event out a head of the line. Will trim the western 2/3rds of the wind advisory at 09Z and let the eastern 1/3 expire at 12Z. The rain will move out by 15Z. There will be some stronger winds behind this system this afternoon. Have a few pixels close to wind advisory criteria this afternoon for a couple of hours. Other than the NBM no other models are really showing the area meeting advisory criteria. Have also undercut NBM winds as previous forecasters have also done. Will issue an SPS to let everyone know it will be breezy this afternoon. Winds will still be southerly today thus there won/t be much of a temperature change as highs will still be in the lower to mid 60s today. Dry for the next couple of days. Overnight lows tonight will be in the lower to mid 30s which is above climatology and highs tomorrow will be quite a bit cooler than today and yesterday...in the 40s area wide. It might be cooler...however this is closer to climatology for this time of year. && .LONG TERM... (Friday Night through next Thursday) Issued at 255 AM CST Thu Jan 19 2023 The extended forecast looks kind of active. Rain moves back into the forecast Saturday night from the southwest making it a rainy day on Sunday. It will then be dry for a couple of days. The extended models disagree on when the next rain event will be. It will be sometime around Tuesday or Wednesday. The EURO is slower and deeper with the southwest low than the GFS. This is still four to five days out so there is time for the models to come into agreement. At this time the extended models don/t show any instability so thunderstorms are not a question. At this time have also opted to favor rain over any mixed precipitation. It is good to note that the 6-10 day forecast favors near normal for the area...while the 8-14 day forecast fave slightly below normal. && .AVIATION... (12Z TAFS) Issued at 524 AM CST Thu Jan 19 2023 With our current weather system exiting Middle TN over the next hour, condition have or will improve to VFR by 15Z at all terminals. It will be breezy today with southwest gusts to 25 kts and occasionally to 30 kts. Winds will relax after 02Z/Fri, but then an MVFR cloud deck is expected to break into the area around this same time, hanging on until late Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 66 35 49 30 / 10 0 0 0 Clarksville 62 34 47 28 / 0 0 0 0 Crossville 62 32 44 24 / 70 0 0 0 Columbia 65 33 49 27 / 10 0 0 0 Cookeville 63 34 45 27 / 50 0 0 0 Jamestown 62 32 42 25 / 60 0 0 0 Lawrenceburg 65 33 49 27 / 10 0 0 0 Murfreesboro 65 32 49 26 / 20 0 0 0 Waverly 60 33 46 27 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM CST early this morning for Clay-Coffee- Cumberland-De Kalb-Fentress-Grundy-Jackson-Overton-Pickett- Putnam-Van Buren-Warren-White. && SHORT TERM...12 LONG TERM....12 AVIATION.....Unger
Hazardous weather outlook, Jan 19, 6:27 AM CST, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 627 AM CST Thu Jan 19 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-201230- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 627 AM CST Thu Jan 19 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. While wind gusts will relax below Wind Advisory level today, expect afternoon winds to be around 20 mph with a few gusts of 35 to 40 mph, especially in higher elevations. Timing noon to around 5 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 12
In the hours before
Special weather statement, Jan 19, 3:32 AM CST, 5 hours 50 minutes before
Special Weather Statement National Weather Service Nashville TN 332 AM CST Thu Jan 19 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-191145- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 332 AM CST Thu Jan 19 2023 ...Breezy Conditions This Afternoon... Southwesterly winds will pick up again this afternoon. Winds at times will be as high as 20 mph with higher gusts up to 35 to 40...especially in higher elevations. Timing will be between noon and 5 pm.
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.